Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 01, 2014, 08:22:38 PM

Login with username, password and session length


Members
  • Total Members: 23366
  • Latest: medic01
Stats
  • Total Posts: 636832
  • Total Topics: 48338
  • Online Today: 229
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla rash all over  (Read 2312 times)

0 Members and 1 Guest are viewing this topic.

Offline spoon

  • Member
  • Posts: 17
Atripla rash all over
« on: July 08, 2010, 03:31:55 PM »
Hello. I'm new to posting in the forums but am a year long reader. This board has been a great resource, so I thank you all. I tested poz in June of 09 with decent numbers (cd4 655, viral load 38,000), but decided to start meds last month (cd4 393, vl 220,000). I was given three choices and chose Atripla. The first week I had zero symptoms and was considering myself blessed, but on the 10th day the rash started. By the 14th day it was covering most of my body (not my face) and started itching. I saw my doctor today (day 15) and she is leaning toward me switching meds, with the options being a boosted Prezista or a boosted Reyataz. As these as both Protease Inhibitors, I'm a little scared to take them since lipo issues are a big concern of mine.

I've read through everything I can find on the Atripla rash and was hoping for some feedback from others who have been there. I guess I have 3 options: 1) stick it out with the rash, continue to take the Atripla, and see if it goes away in another week 2) stop taking the Atripla and restart once the rash goes away, or 3) switch to another regime.

Also, any feedback on lipo issues with any of these meds for treatment naive people?

Thanks  :)

Offline mecch

  • Member
  • Posts: 11,507
  • red pill? or blue pill?
Re: Atripla rash all over
« Reply #1 on: July 08, 2010, 03:43:37 PM »
You are well informed about everything, except the fear of lipo on these newer PI's.  Generally they are low risk for lipo.

I think you got to stick it out to see, or change. I never heard of the "stopping and restarting the same drug" option.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline spoon

  • Member
  • Posts: 17
Re: Atripla rash all over
« Reply #2 on: July 08, 2010, 03:50:12 PM »
Thanks for writing. I got that option from the Atripla info page which I'm bolding below:

n controlled clinical trials, 26% (266/1008) of patients treated with 600 mg efavirenz experienced new-onset skin rash compared with 17% (111/635) of patients treated in control groups. Rash associated with bulering, moist desquamation, or ulceration occurred in 0.9% (9/1008) of patients treated with efavirenz. The incidence of Grade 4 rash (eg, erythema multiforme, Stevens-Johnson syndrome) in patients treated with efavirenz in all studies and expanded access was 0.1%. Rashes are usually mild-to-moderate maculopapular skin eruptions that occur within the first 2 weeks of initiating therapy with efavirenz (median time to onset of rash in adults was 11 days) and, in most patients continuing therapy with efavirenz, rash resolves within 1 month (median duration, 16 days). The discontinuation rate for rash in clinical trials was 1.7% (17/1008). ATRIPLA can be reinitiated in patients interrupting therapy because of rash. ATRIPLA should be discontinued in patients developing severe rash associated with bulering, desquamation, mucosal involvement, or fever. Appropriate antihistamines and/or corticosteroids may improve the tolerability and hasten the resolution of rash.


Offline Dsd09

  • Member
  • Posts: 29
Re: Atripla rash all over
« Reply #3 on: July 09, 2010, 08:58:43 AM »
I got it at day 12.

Initially it started on my arms, then totally covered me over and wherever I didn't have the rash my skin was red like sunburn.
It lasted for about 2 weeks, then went away as quickly as it came. I also had elevated liver enzymes during that period.

It was worth holding out though because 9 months in I now don't get any side effects at all, and I am undetectable  ;D

I wouldn't suddenly stop and then restart again though because of rash, that sounds a bit risky to me  :-\
07/2009 - Diagnosis
08/2009 - CD4 354 / VL 4700
09/2009 - CD4 286 / VL 3200
10/2009 - CD4 249 / VL n/a - Started Truvada / Sustiva
12/2009 - CD4 318 / VL <40
01/2010 - CD4 316 / VL <40 - Switched Atripla
04/2010 - CD4 370 / VL <40
12/2010 - CD4 342 / VL <40

Offline peteb

  • Member
  • Posts: 202
Re: Atripla rash all over
« Reply #4 on: July 09, 2010, 01:37:13 PM »
I would stick with it the rash last awhile but dont scratch :)

Offline jonny81

  • Member
  • Posts: 13
  • "Fall seven times, stand up eight"
Re: Atripla rash all over
« Reply #5 on: July 09, 2010, 01:51:49 PM »
Stick at it!! I had the exact same problem - started on arms... then a few days later COVERED.

I know it's horrible - absolutely horrible.

I majorly freaked out and had about two weeks of misery thinking "is this what my life is going to be like now?".

That was 6 months ago - and right now, here in the UK, I am feeling great and am about to go for a run with the dog and feeling FANTASTIC.

My viral load is now undetectable and my CD4 is climing over 500 now ;-)

But for two weeks at the start I was in agony. It was totally grim...

But remember u are not alone - i found these forums when i was really upset - they were a great support.

TIP: Get some Hayleve (for hayfever) or whatever you have in the states that is equivalent. Any sort of antihistamine really. It can help somewhat to deal with the rash... won't go away.. but will help a bit.

It took two weeks for me. Some people have said longer, some less.

Be brave, and stick at - thinking of you

J
xxx
 

Offline spoon

  • Member
  • Posts: 17
Re: Atripla rash all over
« Reply #6 on: July 09, 2010, 10:39:02 PM »
An update: It's the next day and the rash started going away. Rash started on day 10 and is almost gone on day 16, kinda like clockwork from what others had said. Makes me wonder why my doctor was so ready to throw in the towel. But good news, and thanks for the support  :)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.